Alert archive / Arizona / Dust Storm Warnings in 2016

Dust Storm Warning 2, NWS Tucson, AZ

July 29, 2016Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this dust storm warning at Jul 29, 2016, 6:35 PM MST for Pima County, Pinal County, Arizona. It was in force for 4 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 29, 2016, 6:35 PM MST (01:35 UTC)
Expired
Jul 29, 2016, 11:00 PM MST
In force
4 hr
Issued by
NWS Tucson, AZ

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 6:40 PM MSTTSTM WND DMG6 Sw Oro Valley, AZDELAYED REPORT...LARGE TREE DOWN ALONG CDO BIKE PATH NEAR MAGEE RD. TIME ESTIMATED BASED ON RADAR.
Jul 29, 7:05 PM MSTTSTM WND GST 555 Wnw Florence, AZAND VSBY LESS THAN 1 MI. IN DUST.
Jul 29, 7:45 PM MSTTSTM WND GST 451 Nne Florence, AZ.
Jul 29, 7:45 PM MSTTSTM WND GST 451 Nne Florence, AZ
Jul 29, 7:55 PM MSTTSTM WND GST 615 Nnw Casa Grande, AZAWOS STATION CASA GRANDE MUNICIPAL AIRPORT /CGZ/.
Jul 29, 7:58 PM MSTTSTM WND DMG4 Sse Davis-Monthan Air, AZCOVER FOR SCALE BLOWN DOWN ON RANCH.
Jul 29, 8:10 PM MSTTSTM WND GST 635 Se Maricopa, AZMESONET STATION 4 SE MARICOPA /UP559/.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 1.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
933 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
3118 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

298 
WWUS75 KTWC 300135
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
635 PM MST FRI JUL 29 2016

AZZ501-502-504-505-300300-
/O.UPG.KTWC.DU.Y.0019.000000T0000Z-160730T0300Z/
/O.NEW.KTWC.DS.W.0002.160730T0135Z-160730T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
PICACHO PEAK STATE PARK
635 PM MST FRI JUL 29 2016

...DUST STORM WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...
...BLOWING DUST ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THIS
REPLACES AND UPGRADES THE BLOWING DUST ADVISORY THAT WAS
PREVIOUSLY IN EFFECT.

* IMPACTS...STRONG WINDS FROM A LARGE AREA OF THUNDERSTORMS WILL
  PUSH A WALL OF DUST WEST AND NORTHWEST ALONG INTERSTATE
  10...ACROSS PARTS OF THE TOHONO O'ODHAM NATION AND INTO WESTERN
  PIMA COUNTY THROUGH 8 PM MST. VISIBILITIES COULD BE REDUCED TO
  LESS THAN A QUARTER MILE.

* TIMING...THROUGH 8PM MST.

* WINDS...EAST OR SOUTHEAST WINDS AT 30 TO 40 MPH.

* VISIBILITY...LESS THAN A QUARTER MILE AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE
VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS
AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR
APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR
AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY
BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE
LIGHTS ARE NOT ILLUMINATED.

PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS DUST STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
524 
WWUS75 KTWC 300257
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
757 PM MST FRI JUL 29 2016

AZZ504-505-300400-
/O.CAN.KTWC.DS.W.0002.000000T0000Z-160730T0300Z/
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
757 PM MST FRI JUL 29 2016

...DUST STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE DUST
STORM WARNING. 

THE THREAT OF BLOWING DUST HAS ENDED IN THE I-10 CORRIDOR BETWEEN
TUCSON AND ELOY AS RAINS HAVE OVERTAKEN THE DUST.

$$

AZZ501-502-300400-
/O.EXT.KTWC.DS.W.0002.000000T0000Z-160730T0400Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M.
757 PM MST FRI JUL 29 2016

...DUST STORM WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

* IMPACTS...STRONG WINDS FROM A LARGE AREA OF THUNDERSTORMS WILL
  CONTINUE TO PRODUCE BLOWING DUST ACROSS NORTHERN AND WESTERN
  PARTS OF THE TOHONO O'ODHAM NATION AND INTO WESTERN PIMA COUNTY
  THROUGH 9 PM MST. VISIBILITIES COULD BE REDUCED TO LESS THAN A
  QUARTER MILE.

* TIMING...THROUGH 9 PM MST.

* WINDS...EAST OR SOUTHEAST WINDS AT 30 TO 40 MPH.

* VISIBILITY...LESS THAN A QUARTER MILE AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE
STORM PASSES.
A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE
VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS
AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR
APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR
AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY
BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE
LIGHTS ARE NOT ILLUMINATED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS DUST STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
755 
WWUS75 KTWC 300345
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
845 PM MST FRI JUL 29 2016

AZZ502-300445-
/O.EXP.KTWC.DS.W.0002.000000T0000Z-160730T0400Z/
TOHONO O'ODHAM NATION-
845 PM MST FRI JUL 29 2016

...DUST STORM WARNING WILL EXPIRE AT 9 PM MST THIS EVENING...

BLOWING DUST IS NO LONGER A SIGNIFICANT THREAT AS RAINS OVERTAKE
THE AREAS OF BLOWING DUST.

$$

AZZ501-300500-
/O.EXT.KTWC.DS.W.0002.000000T0000Z-160730T0500Z/
WESTERN PIMA COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M.
845 PM MST FRI JUL 29 2016

...DUST STORM WARNING NOW IN EFFECT UNTIL 10 PM MST THIS
EVENING...

* IMPACTS...STRONG WINDS FROM A LARGE AREA OF THUNDERSTORMS WILL
  CONTINUE TO PRODUCE BLOWING DUST ACROSS WESTERN PIMA COUNTY
  THROUGH 10 PM MST. VISIBILITIES COULD BE REDUCED TO LESS THAN A
  QUARTER MILE.

* TIMING...THROUGH 10 PM MST.

* WINDS...EAST OR SOUTHEAST WINDS AT 30 TO 40 MPH.

* VISIBILITY...LESS THAN A QUARTER MILE AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE
STORM PASSES. A DUST STORM WARNING MEANS SEVERELY LIMITED
VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN
QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE
CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED
BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF
THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...
SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE
PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS DUST STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
687 
WWUS75 KTWC 300457
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
957 PM MST FRI JUL 29 2016

AZZ501-300600-
/O.EXT.KTWC.DS.W.0002.000000T0000Z-160730T0600Z/
WESTERN PIMA COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M.
957 PM MST FRI JUL 29 2016

...DUST STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* IMPACTS...STRONG WINDS FROM A LARGE AREA OF THUNDERSTORMS WILL
  CONTINUE TO PRODUCE BLOWING DUST ACROSS WESTERN PIMA COUNTY
  THROUGH 11 PM MST. VISIBILITIES COULD BE REDUCED TO LESS THAN A
  QUARTER MILE.

* TIMING...THROUGH 11 PM MST.

* WINDS...NORTHEAST WINDS AT 30 TO 40 MPH WITH HIGHER GUSTS.

* VISIBILITY...LESS THAN A QUARTER MILE AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE
STORM PASSES. A DUST STORM WARNING MEANS SEVERELY LIMITED
VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN
QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE
CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED
BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF
THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...
SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE
PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS DUST STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
789 
WWUS75 KTWC 300610
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1110 PM MST FRI JUL 29 2016

AZZ501-300715-
/O.EXP.KTWC.DS.W.0002.000000T0000Z-160730T0600Z/
WESTERN PIMA COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M.
1110 PM MST FRI JUL 29 2016

...DUST STORM WARNING HAS EXPIRED...

THE STORMS THAT PRODUCED BLOWING DUST EARLIER THIS EVENING OVER
WESTERN PIMA COUNTY HAVE MOVED FARTHER WEST AND NO LONGER POSE A
SIGNIFICANT THREAT FOR BLOWING DUST. THERE COULD BE SOME SMALL
AREAS OF BLOWING DUST OCCASIONALLY THROUGH THE REMAINDER OF THIS
EVENING...BUT VISIBILITIES WILL GENERALLY REMAIN ABOVE LEVELS THAT
WOULD AFFECT TRAVELERS. 

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 29, 1:52 PM MST, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 29, 1:52 PM MST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
152 PM MST FRI JUL 29 2016

.SYNOPSIS...A good monsoon pattern will remain in place through at
least the middle of next week resulting in plenty of afternoon and
evening thunderstorms and occasional overnight storms. Storms this
evening will be capable of producing very strong winds with areas of
blowing dust, mainly north and west of Tucson. Saturday into early
next week extra moisture brings an increased threat of very heavy
rain and local flooding. With the abundant moisture and storms,
temperatures will be cooler this weekend into next week.

&&

.DISCUSSION...We are primed and ready to go and the convection has
begun. ML/Cape values are in the 2-3000 j/kg range with Dcape in the
1500-1800 j/kg range with low level convergence coupled with upper
level difluence begining to take shape over southern areas and the
Whites. Still feel we will be in for an interesting late
afternoon/early evening, primarily Tucson north and west although
can't rule out a strong storm just about anywhere.

With the level of instability that we have in place developing storms
will build quickly once initiated. Primary concern today is strong
outflow winds and the potential for areas of blowing dust with larger
organized outflows in certain areas. Secondary concerns include
localized heavy rain and hail. Prime areas to watch include central
and western Pima county later this afternoon with storms/outflows
moving to the west and storms moving off the Mogollon Rim and
dropping SW across points north late today into this evening. Due to
the potential for the threat of larger areas of blowing dust due to
organized outflows we issued a Blowing Dust advisory to cover the
area of concern, basically north and west of Tucson. The convection
will gradually wind down tonight, first over eastern areas then later
on across western Pima county.

Then the focus shifts toward the weekend with an interesting setup
taking place. Moisture will continue to stream northward with PWs of 1.75
to possibly 2+ resulting in the potential for very heavy rains with
stronger or persistant thunderstorms (note WPC Slgt risk for
excessive rain). Normally would have some concern of clouding over
with limited convection but models developing inverted mid-level
trough over the area acting as focusing mechanism which should
override that issue. H20 loop also shows several features moving
across the top of the ridge that should roll across the area at some
point this weekend although timing is tough at best. Each of these
can be a good focusing feature.

Upshot to all this is there is potential for thunderstorms producing
very heavy rains of 1-3 inches later Saturday and Sunday with
concerns for local flooding issues. This also would be a good set up
for nighttime storms both Saturday and Sunday nights. The main
problems are location and timing. At this time will continue to
highlight the threat but headlines not to be issued at this time.

Moving into early next week, still have an impressive amount of
moisture across the area Monday through Wednesday before it begins
to ease back down a bit, basically back toward more normal levels. So
there will be a heightened threat for convection producing local
heavy rains early next week. All this moisture will help to lower
afternoon temperatures Saturday onward with Sunday and Monday
possibly being the "coolest" days.

&&

.AVIATION...Valid through 01/00Z.
Expect scattered SHRA/TSRA into this evening moving generally NE to
SW. Mostly VFR conditions are anticipated thru pd except for MVFR
in/around SHRA/TSRA due to heavy rain and local blowing dust. Winds
generally 10 kts or less except brief gusts to 50 mph psbl with
stronger TSRA with local IFR conditions in blowing dust north and
west of Tucson 29/21z thru 30/03z. Aviation discussion not updated
for TAF amendments.

&&

.FIRE WEATHER...This afternoon and evening is expected to be much
more active with scattered thunderstorms, primarily zone 153, the
northern part of 152 and much of 151 and 150. The biggest threat from
these storms later today will be very strong outflow winds with
blowing dust across parts of zones 150 and 151.

Saturday and Sunday, due to an increase in moisture across the
region we are expecting more widespread convection each afternoon and
likely overnight as well with the potential for locally very heavy
rains. The abundant moisture will linger into next week before easing
back after Wednesday. This moisture will also result in cooler
daytime temperatures and higher humidity levels Saturday onward.
Winds will generally be light except those associated with
thunderstorms where gusts in excess of 50 mph are possible,
especially this afternoon.

&&

.TWC Watches/Warnings/Advisories...
Blowing Dust Advisory until 8 PM MST this evening for AZZ502-504-
505.

Blowing Dust Advisory from 5 PM this afternoon to 8 PM MST this
evening for AZZ501.

&&

PUBLIC...Cerniglia
AVIATION....Cantin
FIRE WEATHER...Cantin

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Jul 29, 4:56 PM MST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
456 PM MST FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND GST     4 ENE SAFFORD           32.85N 109.63W
07/29/2016  M59 MPH          GRAHAM             AZ   ASOS

&&

EVENT NUMBER TWC1600031

KD
Special weather statement, Jul 29, 5:22 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
522 PM MST FRI JUL 29 2016

AZZ502-300115-
TOHONO O'ODHAM NATION INCLUDING SELLS-
522 PM MST FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 615 PM
MST...

AT 521 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHWEST OF SELLS...MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION EXPECT HEAVY RAIN OF AROUND A HALF TO THREE QUARTERS OF AN
INCH WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN LUIS...COVERED WELLS...NOLIC AND MOUNTAIN VILLAGE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST FOR
SOUTHEASTERN ARIZONA.

LAT...LON 3215 11190 3196 11192 3197 11231 3226 11231
TIME...MOT...LOC 0021Z 095DEG 8KT 3208 11203

MOLLERE
Local storm report, Jul 29, 5:37 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
537 PM MST FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             4 NNE VAIL              32.10N 110.68W
07/29/2016  M0.75 INCH       PIMA               AZ   TRAINED SPOTTER

            1.4 INCHES OF RAIN IN 55 MINUTES

&&

EVENT NUMBER TWC1600032

KD
Local storm report, Jul 29, 6:07 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
607 PM MST FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND GST     6 NNE FORT THOMAS       33.08N 109.95W
07/29/2016  M58 MPH          GRAHAM             AZ   RAWS

            PEAK GUST REPORTED ON THE 0453 PM OBSERVATION.

0553 PM     TSTM WND GST     11 E TUCSON             32.24N 110.75W
07/29/2016  M74 MPH          PIMA               AZ   MESONET

            74 MPH WIND GUST RECORDED ON CWOP SITE CW6532

&&

EVENT NUMBER TWC1600033
EVENT NUMBER TWC1600034

CERNIGLIA
Special weather statement, Jul 29, 6:13 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
613 PM MST FRI JUL 29 2016

AZZ504>507-509-511-514-300230-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD-SOUTH
CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK-TUCSON
METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-UPPER SAN PEDRO
RIVER VALLEY INCLUDING SIERRA VISTA/BENSON-GALIURO AND PINALENO
MOUNTAINS INCLUDING MOUNT GRAHAM-SOUTHEAST PINAL COUNTY INCLUDING
KEARNY/MAMMOTH/ORACLE-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING
MOUNT LEMMON/SUMMERHAVEN-
613 PM MST FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR PINAL AND NORTHERN PIMA COUNTIES
UNTIL 730 PM MST...

AT 609 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS OVER THE EXTREME EASTERN PORTIONS OF PINAL COUNTY AND
ARE MOVING WEST SOUTHWEST AT 10 TO 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION BLOWING DUST WILL ALSO ACCOMPANY THESE STORMS. MODERATE TO
LOCALLY HEAVY RAIN WILL ALSO OCCUR WITH THESE STORMS AND AN URBAN
AND SMALL STREAM FLOOD ADVISORY ALSO CONTINUES FOR PARTS OF PINAL
COUNTY UNTIL 730 PM MST.

LOCATIONS IMPACTED INCLUDE...
ORO VALLEY...HAYDEN...WINKELMAN...KEARNY...MAMMOTH...TORTOLITA...
SAN MANUEL...ORACLE...SADDLEBROOKE...ARAVAIPA CREEK PRESERVE...
KELVIN...CATALINA...ORACLE JUNCTION...CAMPO BONITO...DUDLEYVILLE...
BIOSPHERE 2...DOVE MOUNTAIN AND PICTURE ROCKS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST FOR
SOUTHEASTERN ARIZONA.

LAT...LON 3299 11078 3299 11077 3304 11072 3307 11072
      3308 11069 3311 11068 3314 11063 3313 11059
      3319 11050 3318 11046 3320 11046 3319 11045
      3258 11045 3235 11127 3301 11129 3325 11095
TIME...MOT...LOC 0109Z 067DEG 11KT 3262 11076

MOLLERE
Local storm report, Jul 29, 6:15 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
615 PM MST FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     DUST STORM       4 SE MARANA             32.38N 111.12W
07/29/2016                   PIMA               AZ   TRAINED SPOTTER

            1/4 TO 1/2 MILE VISIBILITY IN BLOWING DUST NEAR TWIN
            PEAKS AND I-10.

&&

EVENT NUMBER TWC1600035

CERNIGLIA

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 5:07 PM MSTSevere Thunderstorm WarningTWCPima53 min
Jul 29, 5:16 PM MSTSevere Thunderstorm WarningTWCPima59 min
Jul 29, 5:22 PM MSTSpecial Weather StatementTWCPima53 min
Jul 29, 5:32 PM MSTAreal Flood AdvisoryTWCPima, Pinal118 min
Jul 29, 5:43 PM MSTSevere Thunderstorm WarningTWCPima62 min
Jul 29, 5:59 PM MSTSevere Thunderstorm WarningTWCPima46 min
Jul 29, 6:01 PM MSTSevere Thunderstorm WarningTWCPima74 min
Jul 29, 6:07 PM MSTFlash Flood WarningTWCPima113 min
Jul 29, 6:13 PM MSTSpecial Weather StatementTWCPinal77 min
Jul 29, 7:05 PM MSTSpecial Weather StatementTWCPima70 min
Jul 29, 7:46 PM MSTAreal Flood AdvisoryTWCPima, Pinal119 min
Jul 29, 8:19 PM MSTSpecial Weather StatementTWCPima71 min
Jul 29, 10:15 PM MSTSevere Thunderstorm WarningTWCPima60 min
Jul 30, 12:02 AM MSTSpecial Weather StatementTWC28 min
Jul 30, 3:10 PM MSTSpecial Weather StatementTWCSanta Cruz35 min
Jul 30, 4:41 PM MSTSpecial Weather StatementTWCSanta Cruz49 min
Jul 30, 4:54 PM MSTSpecial Weather StatementTWCCochise51 min
Jul 30, 4:56 PM MSTAreal Flood AdvisoryTWCCochise2 hr

Nearby

Dust Storm Warnings in Arizona, 2016Every dust storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.